Indiana, 2005

Flood in Indiana, March 28 to 29, 2005

March 28 to 29, 2005 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 28, 6:40 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 28, 6:40 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 AM EDT MON MAR 28 2005

.SHORT TERM UPDATE (TODAY)...
SECONDARY AREA OF PRECIPITATION PIVOTING AROUND SRN IND INTO NC KY
EARLY THIS MORNING, WITH EC/SC KY MOSTLY DRY AT THE MOMENT. LATEST
NAM12 OUTPUT HANDLES THIS PCPN WELL TAKING IT EASTWARD AS THE DAY
WEARS ON, HOWEVER IT FCSTS THAT THE INTENSITY OF THE PCPN DECREASES
SIMULTANEOUSLY. THUS FAR WE HAVE NOT HAD SIGNIFICANT FLOODING
ISSUES, JUST SOME NUISANCE FLOODING REPORTS FROM SRN INDIANA. BASED
ON THE ABOVE, WILL CANCEL THE FLOOD WATCH FOR THE BLUEGRASS. STILL
SOME POCKETS OF MDT/HVY SHOWERS POSSIBLE...BUT WELL HANDLE ANY
FLOODING PROBLEMS THAT ARISE WITH SHORT TERM ADVISORIES OR WARNINGS.
CS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&
Hazardous weather outlook, Mar 28, 8:00 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 AM EST MON MAR 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291000-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
800 AM EST (700 AM CST) MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
POCKETS OF SHOWERS WILL CONTINUE TODAY, MAINLY IN THE MORNING WEST
OF I-65 WHILE LASTING INTO THE AFTERNOON EAST OF I-65. DUE TO THE
SATURATED GROUND CONDITIONS, ANY SHOWERS THAT ARE HEAVY IN NATURE
COULD PRODUCE SOME LOCALIZED MINOR FLOODING OF LOW SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT PASSING THROUGH THE OUTLOOK AREA MAY GENERATE SCATTERED
THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY
FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

CS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jefferson

When
March 28, 8:55 AM EST to March 29, 2:00 AM EST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.983, -85.633

The Muscatatuck River at Deputy crested at 22.88 feet around 5 PM on March 28. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level. County roads are under water in northeast Jefferson County, Indiana.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436929.